MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030454
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure, there were issues after firing; there was a staple formation; it was not holding and formed well.The end of the staple line was not completed.The reload component was used with a manual handle.To resolve the issue, a new loading unit was used.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted a tissue cavity could be seen.A device was seen inserted into a tissue opening.A grasping instrument was visible.The grasping instrument was used to pull tissue onto the jaws of the loading unit.The jaws were clamped and the i beam advanced.The i beam began to advance.The i beam was retracted and the jaws opened.The loading unit was removed from the tissue.Grasping instruments were used to pull tissue.The stapled tissue was moved.Blood began to pool around the staple line.Tissue was moved.A grasping instrument was inserted in the tissue opening.The grasping instrument was removed from the opening.Staples in the tissue could be seen that did not appear properly placed.Tissue was moved.A grasping instrument was reinserted in the tissue opening, removed and then grasped on tissue.Another instrument was grasped on and around the staple line.The instrument was able to be partially inserted into the staple line.A grasping instrument was inserted into a tissue opening.The tissue from the opening was pulled and manipulated through the tissue opening.The pulled through staple line could be seen bleeding.The tissue was pushed back in the staple opening.It was reported that there was poor staple formation and the staple line was incomplete.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21324224
Report Number1219930-2025-00629
Device Sequence Number8484981
Product Code GDW
UDI-Device Identifier10884523002850
UDI-Public10884523002850
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number030454
Device Catalogue Number030454
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown